Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 11, 2012, 9:45 AM EST for Jefferson County, Johnson County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2012, 9:45 AM EST (14:45 UTC)
- Expired
- Jan 11, 2012, 10:30 AM EST
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
Counties Jefferson County, GA, Johnson County, GA
The radar
The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
978
WWUS82 KFFC 111445
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EST WED JAN 11 2012
GAZ062-074>076-085-097-111530-
945 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WASHINGTON...
WARREN...LAURENS...JOHNSON...GLASCOCK AND JEFFERSON COUNTIES UNTIL
1030 AM EST...
AT 945 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WRIGHTSVILLE...AND MOVING NORTHEAST AT 45
MPH.
SMALL HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES
ACROSS PARTS OF WASHINGTON...WARREN...LAURENS...JOHNSON...GLASCOCK
AND JEFFERSON COUNTIES THROUGH 1030 AM EST.
&&
LAT...LON 3308 8228 3293 8227 3285 8230 3281 8237
3281 8241 3278 8240 3276 8243 3274 8245
3258 8267 3269 8285 3334 8245 3332 8240
3331 8232 3323 8223
TIME...MOT...LOC 1445Z 219DEG 49KT 3272 8268
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 11, 6:55 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 11, 6:55 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 655 AM EST WED JAN 11 2012 .PREV DISCUSSION... /ISSUED 403 AM EST WED JAN 11 2012/ SHORT TERM /TODAY THROUGH THURSDAY NIGHT/... LATEST SURFACE ANALYSIS SHOWS THE MAIN SURFACE LOW JUST EAST OF THE MEMPHIS AREA. THE COLD FRONT IS SWEEPING THROUGH ALABAMA AND SHOULD BE NEAR THE AL/GA BORDER BY 12Z. THERE ARE SOME ISOLATED TO SCATTERED THUNDERSTORMS WITH THIS SYSTEM BUT NO SEVERE STORMS AS OF YET. A FEW REPORTS OF PEA TO DIME SIZE HAIL ACROSS AL BUT THAT HAS BEEN IT SO FAR. THIS IS A FAST MOVING COLD FRONT AND IT SHOULD BE EAST OF OUR CWA BY 18Z. AS IT MOVES THROUGH IT CONTINUES TO LOOK LIKE THE BIGGEST THREAT WILL BE DAMAGING WINDS...ESPECIALLY WITH ANY BOWING SECTIONS OF THE LINE. THE MODELS STILL SHOW THE LOW LEVEL JET MOVING ACROSS OUR AREA WITH THE FRONT BUT THEY ARE SHOWING THE CAPE OUT AHEAD OF THE FRONT. MUCAPES EXPECTED AROUND 300 J/KG WITH 0-6KM BULK SHEAR PEAKING AROUND 60KT BETWEEN 12-18Z. LIFTED INDICES ARE STRONGEST RIGHT AT 12Z ALONG THE GA/AL BORDER WITH READINGS IN THE 0 TO -2 RANGE. COULD NOT RULE OUT AN ISOLATED TORNADO OR TWO WITH THIS ENVIRONMENT. ONCE THIS FRONT MOVES EAST OF THE AREA DRIER AIR BEGINS TO MOVE INTO THE REGION. THERE IS A SECOND...MUCH DRIER COLD FRONT THAT SWEEPS THROUGH THE STATE THU AND THIS IS THE FRONT THAT WILL USHER IN THE COLDER AIRMASS. TEMPS ARE EXPECTED TO DROP TO NEAR OR EVEN SLIGHTLY BELOW SEASONAL NORMS THU/FRI. LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS CONTINUE TO SHOW A DRY AND CHILLY TREND INTO THE BEGINNING OF NEXT WEEK. TEMPS WILL BE ON AVERAGE ALMOST 10-15 DEG COOLER THAN WE HAVE SEEN OVER THE PAST FEW DAYS. LOOKS LIKE THESE DRY CONDITIONS WILL CONTINUE THROUGH AT LEAST MON AS NEXT FRONTAL SYSTEM LOOKS TO MOVE INTO NW GA TUESDAY. HAVE INCREASED POPS FOR DAY 7 INTO THE SLIGHT/CHANCE RANGE. 01 && .AVIATION... 12Z UPDATE... EXPECT IFR CIGS TO DOMINATE THOUGH MID MORNING....BEFORE IMPROVING INTO THE MVFR-LOW VFR RANGE LATE MORNING/EARLY AFTERNOON. HOWEVER...EXPECT CIGS TO LOWER AGAIN BACK INTO THE IFR RANGE AFTER SUNSET. VSBYS GENERALLY IN THE MVFR RANGE THIS MORNING IN SHOWERS/ISOLATED THUNDERSTORMS...BUT IMPROVING TO 6 PLUS BY LATE MORNING AS PRECIP TAPERS OFF. SOUTHEAST WINDS 10 TO 15 KTS EARLY...BECOMING SOUTHWEST TO WEST BY LATE MORNING AS FRONT PUSHES THROUGH. WIND GUSTS UP TO 23 KTS POSSIBLE THROUGH THE AFTERNOON. //ATL CONFIDENCE...06Z UPDATE... LOW TO MEDIUM CONFIDENCE ALL ELEMENTS. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 41 59 27 / 100 10 10 10 ATLANTA 58 43 54 26 / 80 10 10 10 BLAIRSVILLE 57 42 50 24 / 100 20 20 10 CARTERSVILLE 60 43 53 25 / 80 10 10 10 COLUMBUS 61 44 60 29 / 50 0 5 10 GAINESVILLE 57 42 54 26 / 100 20 10 10 MACON 64 42 63 29 / 90 0 5 10 ROME 62 44 52 24 / 80 20 20 10 PEACHTREE CITY 58 40 57 24 / 80 10 5 10 VIDALIA 67 46 68 34 / 100 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 11, 5:09 AM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 509 AM EST WED JAN 11 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 509 AM EST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED THIS MORNING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A FAST MOVING COLD FRONT WILL SWEEP THROUGH THE STATE THIS MORNING. THIS FRONT IS EXPECTED TO BE EAST OF THE AREA BY 1PM. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS THIS MORNING WILL BE GUSTY WINDS...LIGHTNING...AND SMALL HAIL. .DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO THE AREA FROM THE WEST THIS MORNING. CAPES EXPECTED AROUND 300 WITH LIFTED INDICES EXPECTED IN THE 0 TO -2 RANGE BY 10AM. THIS COMBINED WITH WIND SHEAR WILL LEAD TO ISOLATED THUNDERSTORMS THAT COULD PRODUCE GUSTY WINDS...LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jan 11, 5:27 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 AM EST WED JAN 11 2012
GAZ044-054-111100-
527 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN FAYETTE AND SOUTHERN FULTON COUNTIES UNTIL 600 AM EST...
AT 524 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TYRONE...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 35 MPH AND HAIL UP TO PEA SIZE ARE LIKELY AS THIS
STORM MOVES ACROSS FAYETTE AND FULTON COUNTIES THROUGH 600 AM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TYRONE...
PALMETTO...SANDY CREEK...UNION CITY...FAIRBURN AND COLLEGE PARK.
&&
LAT...LON 3369 8464 3366 8442 3365 8442 3364 8446
3359 8446 3336 8458 3340 8462 3344 8463
3348 8463 3350 8461 3351 8474
TIME...MOT...LOC 1026Z 203DEG 45KT 3346 8465Special weather statement, Jan 11, 5:45 AM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 AM EST WED JAN 11 2012
GAZ033-044-045-111115-
545 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN NORTHWESTERN DEKALB AND CENTRAL FULTON COUNTIES UNTIL 615 AM
EST...
AT 542 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR EAST POINT...MOVING NORTHEAST AT
55 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OF 35 MPH ARE LIKELY AS
THIS STORM MOVES ACROSS NORTHWESTERN DEKALB AND CENTRAL FULTON
COUNTIES THROUGH 615 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE LAKEWOOD PARK...HAPEVILLE...EAST POINT...CASCADE
HEIGHTS...EDGEWOOD...DRUID HILLS...VIRGINIA HIGHLAND...SWEET
AUBURN...ATLANTIC STATION...PIEDMONT PARK...GRANT PARK...TURNER
FIELD AND MIDTOWN.
&&
LAT...LON 3375 8457 3383 8445 3385 8446 3388 8444
3391 8445 3398 8437 3401 8440 3396 8427
3392 8426 3390 8423 3366 8440 3369 8461
TIME...MOT...LOC 1044Z 207DEG 56KT 3372 8449Special weather statement, Jan 11, 6:53 AM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 653 AM EST WED JAN 11 2012 GAZ056-057-068-111230- 653 AM EST WED JAN 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN SPALDING...PIKE AND HENRY COUNTIES UNTIL 730 AM EST... AT 651 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF MOLENA...MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SPALDING...PIKE AND HENRY COUNTIES THROUGH 730 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HILLTOP...CONCORD...ZEBULON...WILLIAMSON...EXPERIMENT... HIGHLAND MILLS...GRIFFIN...TOWALAGA...SUNNY SIDE...LUELLA AND HAMPTON. && LAT...LON 3345 8427 3339 8410 3299 8440 3304 8450 TIME...MOT...LOC 1153Z 210DEG 52KT 3306 8442
Special weather statement, Jan 11, 7:11 AM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 AM EST WED JAN 11 2012
GAZ046-048-057-111245-
711 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN ROCKDALE...NEWTON AND HENRY COUNTIES UNTIL 745 AM EST...
AT 705 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR LOCUST GROVE...MOVING NORTHEAST AT
60 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OF 35 MPH ARE LIKELY AS
THIS STORM MOVES ACROSS ROCKDALE...NEWTON AND HENRY COUNTIES THROUGH
745 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LOCUST
GROVE...MCDONOUGH...KELLEYTOWN...OAK HILL...PORTERDALE...
OXFORD...COVINGTON...MILSTEAD AND CONYERS.
&&
LAT...LON 3375 8402 3364 8380 3330 8409 3330 8411
3330 8413 3332 8415 3339 8410 3343 8421
TIME...MOT...LOC 1210Z 208DEG 59KT 3337 8413Local storm report, Jan 11, 8:03 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 AM EST WED JAN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL 2 S WILLIAMSON 33.15N 84.36W
01/11/2012 E0.75 INCH PIKE GA PUBLIC
&&
SNELSONSpecial weather statement, Jan 11, 9:45 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EST WED JAN 11 2012
GAZ062-074>076-085-097-111530-
945 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WASHINGTON...
WARREN...LAURENS...JOHNSON...GLASCOCK AND JEFFERSON COUNTIES UNTIL
1030 AM EST...
AT 945 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WRIGHTSVILLE...AND MOVING NORTHEAST AT 45
MPH.
SMALL HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES
ACROSS PARTS OF WASHINGTON...WARREN...LAURENS...JOHNSON...GLASCOCK
AND JEFFERSON COUNTIES THROUGH 1030 AM EST.
&&
LAT...LON 3308 8228 3293 8227 3285 8230 3281 8237
3281 8241 3278 8240 3276 8243 3274 8245
3258 8267 3269 8285 3334 8245 3332 8240
3331 8232 3323 8223
TIME...MOT...LOC 1445Z 219DEG 49KT 3272 8268The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:38 AM EST | Special Weather Statement | FFC | Carroll | 22 min |
| Jan 11, 5:11 AM EST | Special Weather Statement | FFC | Coweta | 34 min |
| Jan 11, 5:27 AM EST | Special Weather Statement | FFC | Fayette | 33 min |
| Jan 11, 5:45 AM EST | Special Weather Statement | FFC | Fulton | 30 min |
| Jan 11, 6:53 AM EST | Special Weather Statement | FFC | Pike, Spalding | 37 min |
| Jan 11, 7:11 AM EST | Special Weather Statement | FFC | Henry, Rockdale | 34 min |
| Jan 11, 10:28 AM EST | Special Weather Statement | FFC | Catoosa | 32 min |
| Jan 11, 11:00 AM EST | Special Weather Statement | FFC | Floyd | 30 min |
| Jan 11, 11:13 AM EST | Special Weather Statement | FFC | Catoosa, Whitfield | 32 min |
| Jan 11, 11:31 AM EST | Special Weather Statement | FFC | Chattooga, Walker | 29 min |
| Jan 11, 11:55 AM EST | Special Weather Statement | FFC | Whitfield | 35 min |
| Jan 11, 12:14 PM EST | Special Weather Statement | FFC | Gilmer | 31 min |
| Jan 11, 12:47 PM EST | Special Weather Statement | FFC | Murray | 28 min |
| Jan 11, 1:16 PM EST | Special Weather Statement | FFC | Fannin | 29 min |
| Jan 11, 1:31 PM EST | Special Weather Statement | FFC | Lumpkin, Towns, Union | 29 min |
| Jan 11, 2:05 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 34 hr |
| Jan 11, 2:21 PM EST | Winter Weather Advisory | FFC | Catoosa, Dade, Fannin, Gilmer, Lumpkin, Murray and 5 more | 37 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.